Alert archive / Tennessee / Wind Advisories in 2012
Wind Advisory 14, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 9, 2012, 2:10 PM CST for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 10, 2012, 3:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 2:10 PM CST (20:10 UTC)
- In effect from
- Dec 10, 2012, 3:00 AM CST
- Expired
- Dec 10, 2012, 5:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Claiborne County, TN, Cocke County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
772 WWUS74 KMRX 092010 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST SUN DEC 9 2012 ...INCREASING WINDS OVERNIGHT AHEAD OF A STRONG COLD FRONT... .SOUTHERLY WINDS WILL INCREASE OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT...REACHING 15 TO 30 MPH INTO MONDAY WITH GUSTS AS HIGH AS 35 TO 45 MPH AS THE COLD FRONT MOVES THROUGH THE REGION. THE STRONGEST WINDS WILL OCCUR ON THE CUMBERLAND PLATEAU AND IN THE SMOKIES...BUT THE WIND ADVISORY MIGHT BE EXPANDED INTO SOME OTHER HIGHER TERRAIN AREAS IF NEEDED. STAY TUNED. TNZ012>014-035-041-072-074-081-082-098-100800- /O.NEW.KMRX.WI.Y.0014.121210T0900Z-121210T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-COCKE SMOKY MOUNTAINS- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- MARION- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...COSBY...CADES COVE...GATLINBURG...DUNLAP...PIKEVILLE... JASPER 310 PM EST SUN DEC 9 2012 /210 PM CST SUN DEC 9 2012/ ...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 3 PM EST /2 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 3 PM EST /2 PM CST/ MONDAY. * EVENT...SOUTHERLY WINDS INCREASE TO 20 TO 30 MPH AHEAD OF A COLD FRONT WITH GUSTS UP TO 45 MPH...THEN SHIFT TO WESTERLY AFTER FRONTAL PASSAGE AND GRADUALLY DECREASE. * TIMING...SOUTHERLY WINDS REACH ADVISORY LEVELS LATE TONIGHT ACROSS THE CUMBERLAND PLATEAU AND IN THE SMOKIES. THE WINDS STAY STRONG WITH HIGHEST GUSTS LIKELY MONDAY MORNING AND AFTERNOON... WITH PASSAGE OF A STRONG COLD FRONT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TG
3 follow-up statements
236 WWUS74 KMRX 100820 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 320 AM EST MON DEC 10 2012 ...STRONG WINDS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS... .SOUTHWESTERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU AND SOUTHERN APPALACHIAN MOUNTAINS. NCZ060-061-TNZ087-102-101700- /O.EXB.KMRX.WI.Y.0014.121210T0900Z-121210T2300Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 320 AM EST MON DEC 10 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * EVENT...SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL THEN SHIFT TO THE WEST OR NORTHWEST BEHIND THE COLD FRONT BY LATE AFTERNOON. * TIMING...THIS MORNING AND INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ012>014-035-041-072-074-081-082-098-101700- /O.EXT.KMRX.WI.Y.0014.121210T0900Z-121210T2300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-COCKE SMOKY MOUNTAINS- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- MARION- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...COSBY...CADES COVE...GATLINBURG...DUNLAP...PIKEVILLE... JASPER 320 AM EST MON DEC 10 2012 /220 AM CST MON DEC 10 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... * EVENT...SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL THEN SHIFT TO THE WEST OR NORTHWEST BEHIND THE COLD FRONT BY LATE AFTERNOON. * TIMING...THIS MORNING AND INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
056 WWUS74 KMRX 101635 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1135 AM EST MON DEC 10 2012 ...STRONG WINDS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS... .SOUTHWESTERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN CUMBERLAND PLATEAU AND SOUTHERN APPALACHIAN MOUNTAINS. TNZ012>014-035-101745- /O.CAN.KMRX.WI.Y.0014.000000T0000Z-121210T2300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG 1135 AM EST MON DEC 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS THIS MORNING HAVE NOT BEEN STRONG ACROSS THE NORTHERN PLATEAU. A COLD FRONT WILL PASS THIS AFTERNOON THAT WILL HAVE GUSTY WINDS...BUT BELOW WIND ADVISORY CRITERIA. $$ TNZ081-082-098-102100- /O.EXT.KMRX.WI.Y.0014.000000T0000Z-121210T2100Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 1035 AM CST MON DEC 10 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * EVENT...SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS...MAINLY ON TOP OF THE PLATEAU. WINDS WILL THEN SHIFT TO THE WEST OR NORTHWEST BEHIND THE COLD FRONT...THIS AFTERNOON AND WILL BEGIN TO DIMINISH IN STRENGTH. * TIMING...INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ NCZ060-061-TNZ041-072-074-087-102-102300- /O.CON.KMRX.WI.Y.0014.000000T0000Z-121210T2300Z/ CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY... CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN 1135 AM EST MON DEC 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * EVENT...SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL THEN SHIFT TO THE WEST OR NORTHWEST BEHIND THE COLD FRONT BY LATE AFTERNOON. * TIMING...THROUGH THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ GM
537 WWUS74 KMRX 102040 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EST MON DEC 10 2012 ...STRONG WINDS EXPECTED TO CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN APPALACHIANS... .GUSTY SOUTHWESTERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT. STRONGEST WINDS MAINLY WILL BE LOCATED ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN APPALACHIAN MOUNTAINS. TNZ081-082-098-102145- /O.CAN.KMRX.WI.Y.0014.000000T0000Z-121210T2100Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 240 PM CST MON DEC 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN CUMBERLAND PLATEAU. A COLD FRONT WAS MOVING THROUGH THE AREA...SWITCHING THE WINDS TO THE NORTHWEST. THIS COLD FRONT WAS CUTTING OFF THE STRONG SOUTH WINDS FOR WHICH THE ADVISORY WAS ISSUED. $$ NCZ060-061-TNZ041-072-074-087-102-102300- /O.CON.KMRX.WI.Y.0014.000000T0000Z-121210T2300Z/ CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY... CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN 340 PM EST MON DEC 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * EVENT...STRONG SOUTHWESTERLY WINDS WILL CONTINUE AT 20 AND 30 MPH WITH HIGHER GUSTS...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL THEN SHIFT TO THE WEST OR NORTHWEST BEHIND THE COLD FRONT LATE THIS AFTERNOON. * TIMING...THROUGH THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS. LOOSE OUTDOOR OBJECTS MAY NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ GM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:47 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 9, 11:47 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1247 PM EST SUN DEC 9 2012 .AVIATION... A WARM FRONT...CURRENTLY LOCATED ACROSS NORTHERN KY AND WV...WILL CONTINUE TO PUSH OFF TO THE NORTH ALLOWING CONDITIONS TO REMAIN MOSTLY VFR THROUGH THIS EVENING. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS LATE TONIGHT/EARLY TOMORROW MORNING WHICH WILL REDUCE VSBYS AND CIGS AT ALL TERMINALS FOR THE REMAINDER OF THE PERIOD. GUSTY WINDS WILL ACCOMPANY THIS BOUNDARY PRIMARILY AT TYS AND CHA IN ADDITION TO A WESTERLY WIND SHIFT WITH THE FRONTAL PASSAGE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && KG/TG
Hazardous weather outlook, Dec 9, 3:06 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST SUN DEC 9 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EST SUN DEC 9 2012 /306 AM CST SUN DEC 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION ON MONDAY...BRINGING A GOOD COVERAGE OF SHOWERS AND SCATTERED THUNDERSTORMS. WITH A STRONG WIND FIELD EXPECTED WITH THIS FRONT...A FEW STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.
Nearby
Wind Advisories in Tennessee, 2012Wind Advisories in North Carolina, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.